Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2014, 5:55 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 5:55 PM MDT (23:55 UTC)
- Expired
- Aug 22, 2014, 6:32 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS55 KPUB 222355
SVRPUB
COC011-061-099-230045-
/O.NEW.KPUB.SV.W.0176.140822T2355Z-140823T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
* UNTIL 645 PM MDT
* AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER QUEENS
RESERVOIR...OR 16 MILES NORTH OF LAMAR...MOVING NORTH AT 30 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EADS...BRANDON...NEEOSHE RESERVOIR...NEEGRONDA RESERVOIR...
CHIVINGTON...SWEETWATER RESERVOIR AND QUEENS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3818 10231 3818 10252 3826 10282 3861 10285
3861 10230
TIME...MOT...LOC 2355Z 198DEG 26KT 3832 10268
HAIL...1.50IN
WIND...60MPH
$$
MW2 follow-up statements
075
WWUS55 KPUB 230015
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT FRI AUG 22 2014
COC011-061-099-230045-
/O.CON.KPUB.SV.W.0176.000000T0000Z-140823T0045Z/
KIOWA CO-PROWERS CO-BENT CO-
615 PM MDT FRI AUG 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EASTERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...
AT 614 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHIVINGTON...
OR 24 MILES NORTH OF LAMAR...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANDON...CHIVINGTON...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR...
QUEENS RESERVOIR AND NEEGRONDA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3818 10231 3818 10252 3826 10278 3861 10275
3861 10230
TIME...MOT...LOC 0014Z 210DEG 25KT 3844 10259
HAIL...1.00IN
WIND...60MPH
$$
MW404
WWUS55 KPUB 230032
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT FRI AUG 22 2014
COC011-061-099-230041-
/O.CAN.KPUB.SV.W.0176.000000T0000Z-140823T0045Z/
KIOWA CO-PROWERS CO-BENT CO-
632 PM MDT FRI AUG 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA...NORTHWESTERN
PROWERS AND NORTHEASTERN BENT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3818 10231 3818 10252 3826 10278 3861 10275
3861 10230
TIME...MOT...LOC 0031Z 198DEG 26KT 3856 10254
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 5:51 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 22, 5:51 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 551 PM MDT FRI AUG 22 2014 .UPDATE... ISSUED AT 550 PM MDT FRI AUG 22 2014 LOADED IN LATEST OBSERVATIONS. NO OTHER CHANGES AT THIS TIME. LW && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 238 PM MDT FRI AUG 22 2014 CURRENTLY...AN UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING NORTHEAST OUT OF THE FOUR CORNERS REGION. THIS HAS LED TO WIDESPREAD SHOWER ACTIVITY ACROSS THE MOUNTAINS...WHILE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE EASTERN MOUNTAINS AND EASTERN PLAINS. TEMPERATURES HAVE VARIED BASED ON CLOUD COVER...WITH 70S TO NEAR 80 ALONG THE I-25 CORRIDOR...WHILE AREAS OUT NEAR THE KANSAS BORDER ARE PUSHING 90. REST OF THIS AFTERNOON...HIGH-RES MODELS ARE IN GOOD AGREEMENT WITH THE PROGRESSION OF THE UPPER SYSTEM AND PRECIPITATION EVOLUTION THROUGH THE EARLY EVENING HOURS. THERE ARE SEVERAL THREATS EXPECTED THIS AFTERNOON...THE POSSIBILITY OF SEVERE WEATHER FROM NORTHEAST EL PASO COUNTY...SOUTHEAST TO KIOWA COUNTY...AND THE THREAT FOR LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE IN FLOOD PRONE AREAS. THE MAIN UPPER WAVE IS STARTING TO MOVING INTO SOUTHERN COLORADO BASED ON CURRENT SATELLITE AND RADAR IMAGERY. WE SHOULD SEE A BLOSSOM OF SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE EASTERN MOUNTAINS AND EASTERN PLAINS THROUGH 4 PM AS THE UPPER WAVE MOVES OVERHEAD. CLOUD COVER HAS REALLY KEPT INSTABILITY LIMITED TO AREAS NORTH OF HIGHWAY 50 OVER CROWLEY AND KIOWA COUNTIES...AND THAT AREA APPEARS TO HAVE THE GREATEST THREAT FOR STRONG TO POSSIBLE SEVERE STORMS. THE MAIN THREATS ACROSS THE EASTERN PLAINS WILL BE WIND GUSTS TO 60 MPH AND HALF DOLLAR SIZE HAIL. AS FAR AS THE FLASH FLOOD THREAT...MOISTURE HAS ADVECTED ACROSS THE REGION WITH MID TO UPPER 50 DEW POINTS NOTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. EASTERLY LOW LEVEL FLOW BEHIND A SURFACE LOW NEAR LAMAR ARE HELPING PROVIDE UPSLOPE FLOW...WHICH WHEN COMBINED WITH THE APPROACHING UPPER SYSTEM...SHOULD HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE EASTERN MOUNTAINS AND I- 25 CORRIDOR. AREA BURN SCARS AND AREAS THAT ARE PRONE TO FLASH FLOODING WILL SEEN AN ELEVATED RISK FOR FLASH FLOODING...AND THOSE IN AND AROUND THESE AREAS SHOULD REMAIN VIGILANT THROUGH THIS EVENING. TONIGHT...MODELS IN GOOD AGREEMENT WITH THE UPPER DISTURBANCE QUICKLY EJECTING NORTHEAST INTO THE CENTRAL PLAINS AS ANOTHER TROUGH DROPS SOUTH OUT OF THE PACIFIC NORTHWEST. HIGH-RES MODELS IN GOOD AGREEMENT WITH SHOWER AND THUNDERSTORM ACTIVITY WINDING DOWN FROM SOUTH TO NORTH FROM THE 6 TO 8 PM TIME FRAME. TRENDED THE EVENING FORECAST TO FOLLOW THIS PROGRESSION...WITH SHOWERS AND THUNDERSTORMS GENERALLY COMING TO AN END BY MIDNIGHT...FROM SOUTHWEST TO NORTHEAST. THE EXCEPTION WILL LIKELY BE THE CONTINENTAL DIVIDE WHERE MODELS KEEP ISOLATED SHOWER ACTIVITY GOING THROUGH THE OVERNIGHT HOURS. SATURDAY...THE UPPER TROUGH DROPPING OUT OF THE PACIFIC NORTHWEST WILL MOVE SOUTHEAST ACROSS MONTANA AND WYOMING WITH THE TROUGH BASE ACROSS NORTHERN COLORADO. THIS WILL PUT MOST OF THE REGION UNDER DRY WESTERLY FLOW THROUGH THE AFTERNOON. EXPECT TO SEE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE CONTINENTAL DIVIDE EARLY...AND SPREADING EAST ACROSS THE EASTERN MOUNTAINS AND POSSIBLY PALMER DIVIDE THROUGH THE AFTERNOON. GIVEN THE WESTERLY FLOW AND DRIER AIR OVER THE AREA...COVERAGE DOES NOT APPEAR TO BE VERY WIDESPREAD...AND RAINFALL RATES SHOULD BE LOWER...LIMITING ANY FLASH FLOOD THREATS. THE WESTERLY FLOW ALOFT WILL ALSO HELP AFTERNOON TEMPERATURES WARM INTO THE UPPER 80S TO MID 90S. MOZLEY .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 238 PM MDT FRI AUG 22 2014 UPPER LOW OVER IDAHO EARLY SAT MORNING WILL SLOWLY LIFT INTO THE NORTHERN PLAINS DURING THE WEEKEND...KEEPING MODERATE W/SW FLOW OVER COLORADO THROUGH SUN. STILL JUST ENOUGH OF A MONSOON TAP IN THE LOW AND MID LEVELS TO KEEP THREAT OF AT LEAST ISOLATED TSRA GOING OVER THE MOUNTAINS SUN...WITH BEST COVERAGE OF STORMS LIKELY OVER THE CENTRAL MOUNTAINS CLOSER TO THE UPPER JET. WEAK SURFACE COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL DRAG THROUGH THE STATE SAT NIGHT/EARLY SUN...THEN LIFT BACK NORTHWARD ACROSS THE PLAINS INTO NORTHEAST COLORADO SUN NIGHT. BOUNDARY MAY SERVE AS A FOCUS FOR CONVECTION SUN AFTERNOON OVER THE PLAINS AS WEAK EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD AHEAD OF RETREATING FRONT. MAX TEMPS SUN WILL ONLY COOL SLIGHTLY BEHIND THE COLD FRONT WITH READINGS NEAR SEASONAL NORMALS MOST AREAS. WESTERN U.S. UPPER TROUGH RELOADS ON MON AS UPPER JET DIGS SOUTH ACROSS THE PACIFIC NORTHWEST. STILL A MODEST MOISTURE TAP OVER THE AREA MON...AND WITH FRONTAL BOUNDARY SOMEWHERE OVER THE EASTERN PLAINS...EXPECT AT LEAST ISOLATED TSRA MOST LOCATIONS MON AFTERNOON AND EVENING. MODELS STILL DIFFER ON HOW QUICKLY UPPER TROUGH MOVES EAST TUE/WED...AS ECMWF CONTINUES WITH A SLOWER/DEEPER AND CONSEQUENTLY WETTER SOLUTION THAN THE GFS. STILL APPEARS TUE WILL HAVE BEST CHANCE FOR TSRA AREA WIDE AS UPPER ENERGY MOVES TOWARD COLORADO AND COLD FRONT PUSHES BACK SOUTH...WITH PERHAPS SOME LINGERING LIGHTER PRECIP INTO WED...DEPENDING ON HOW MUCH ENERGY REMAINS IN THE BASE OF THE TROUGH AS IT MOVES INTO THE PLAINS. A TREND TOWARD DRIER WEATHER WILL DEVELOP FROM THU INTO FRI AS UPPER RIDGE REBUILDS OVER THE WESTERN U.S...AND AFTER A COUPLE RATHER COOL DAYS TUE/WED...TEMPS WILL CLIMB BACK TOWARD SEASONAL AVERAGES BY FRI. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 238 PM MDT FRI AUG 22 2014 WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ACROSS SOUTHERN COLORADO THROUGH THIS EVENING IMPACTING ALL THREE TERMINALS. REDUCED CIGS AND VIS ARE EXPECTED AS SHOWERS PASS ACROSS THE AREA. LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE ALONG WITH GUSTY OUTFLOW WINDS. EXPECT SHOWERS AND THUNDERSTORMS TO DISSIPATE THIS EVENING...WITH DRY CONDITIONS AFTER 06Z/SAT. SOUNDINGS ARE INDICATING A LOW POTENTIAL FOR FOG OR LOW STRATUS TONIGHT AT KALS BUT CONFIDENCE IS LOW THAT IT WILL OCCUR. FOR SATURDAY...VFR CONDITIONS ARE FORECAST FOR ALL THREE TERMINALS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON FOR THE MOUNTAINS...BUT DO NOT LOOK TO IMPACT THE TERMINALS AT THIS TIME. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Aug 22, 11:29 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT FRI AUG 22 2014 COZ058>089-093>099-231730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS THE WESTERN MOUNTAINS AND VALLEYS LATE THIS MORNING...THEN SPREADING EAST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS DURING THE EARLY AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. AS STORMS SPREAD EASTWARD ACROSS THE SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BECOME SEVERE ACROSS NORTHEAST EL PASO AND KIOWA COUNTIES DURING THE AFTERNOON. HAIL UP TO THE SIZE OF HALF DOLLARS...AND LOCALIZED WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING ON AREA BURN SCARS. HOWEVER STRONG WINDS ALOFT ARE EXPECTED TO CONTRIBUTE TO QUICK NORTHWARD STORM MOTIONS WHICH MAY LIMIT HEAVY RAINFALL POTENTIAL TO ONLY THE MOST INTENSE THUNDERSTORMS. ALTHOUGH THE THREAT FOR FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD...THOSE IN AND NEAR BURN SCARS SHOULD REMAIN ESPECIALLY VIGILANT TODAY. THE WINDOW FOR THE GREATEST THREAT FOR FLASH FLOODING WILL BE THROUGH 6 PM. THUNDERSTORMS WILL DIMINISH DURING THE EVENING HOURS AS THE STORM SYSTEM LIFTS INTO NORTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM SATURDAY INTO WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG...WITH HAZARDOUS LIGHTNING...HAIL TO NEAR ONE INCH AT TIMES...WIND GUSTS TO AROUND 50 MPH AT TIMES AND LOCALLY HEAVY RAINFALL POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND THE SOUTHEAST PLAINS NORTH OF HIGHWAY 50. 88/88
In the hours before
Special weather statement, Aug 22, 4:48 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 448 PM MDT FRI AUG 22 2014 COZ089-093-095-097-222315- CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO- LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 448 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROWLEY...SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 515 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHERAW...OR 8 MILES NORTH OF LA JUNTA... MOVING NORTH AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKY FORD...SUGAR CITY...CHERAW...BLUE LAKE AND ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3798 10337 3807 10378 3844 10366 3834 10321 TIME...MOT...LOC 2248Z 188DEG 27KT 3811 10355 ETP
Special weather statement, Aug 22, 4:53 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 453 PM MDT FRI AUG 22 2014 COZ096-222315- EASTERN KIOWA COUNTY CO- 453 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 515 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 20 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTH AT 30 MPH. BRIEF HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE AND OPEN COUNTRY OF NORTHEASTERN KIOWA COUNTY. LAT...LON 3845 10222 3845 10236 3861 10242 3861 10220 TIME...MOT...LOC 2252Z 180DEG 26KT 3852 10230 MW
Special weather statement, Aug 22, 5:04 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT FRI AUG 22 2014
COZ089-093-095-097-222330-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
504 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 530
PM MDT...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF WILD HORSE POINT TO LAS ANIMAS...AND MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...HASWELL...BLUE LAKE...ARLINGTON...JOHN MARTIN RESERVOIR
AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3797 10326 3852 10388 3853 10317 3861 10317
3862 10307 3826 10282
TIME...MOT...LOC 2303Z 252DEG 25KT 3852 10369 3805 10323
ETPSpecial weather statement, Aug 22, 5:06 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT FRI AUG 22 2014 COZ096-222330- EASTERN KIOWA COUNTY CO- 506 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA COUNTY UNTIL 530 PM MDT... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CHIVINGTON...OR 19 MILES NORTHEAST OF LAMAR...MOVING NORTH AT 35 MPH. BRIEF HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIVINGTON...BRANDON AND OPEN COUNTRY OF EASTERN KIOWA COUNTY. LAT...LON 3827 10234 3827 10258 3861 10269 3861 10233 TIME...MOT...LOC 2305Z 171DEG 31KT 3834 10248 MW
Special weather statement, Aug 22, 5:37 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 537 PM MDT FRI AUG 22 2014 COZ095>098-230000- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 537 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 600 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEEGRONDA RESERVOIR...OR 16 MILES NORTHWEST OF LAMAR...MOVING NORTH AT 40 MPH. HEAVY RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EADS...CHIVINGTON...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR...QUEENS RESERVOIR AND NEEGRONDA RESERVOIR. LAT...LON 3817 10252 3817 10294 3861 10316 3861 10240 TIME...MOT...LOC 2336Z 187DEG 39KT 3826 10283 MW
Local storm report, Aug 22, 5:40 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL TOWNER 38.47N 102.09W
08/22/2014 M1.75 INCH KIOWA CO TRAINED SPOTTER
0424 PM TSTM WND GST FOWLER 38.13N 104.02W
08/22/2014 E60 MPH OTERO CO PUBLIC
0246 PM HEAVY RAIN 2 E FALCON 38.93N 104.58W
08/22/2014 M0.60 INCH EL PASO CO TRAINED SPOTTER
FELL IN PAST 20 MINUTES.
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:20 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| Aug 21, 11:50 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Aug 22, 12:42 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Aug 22, 1:16 PM MDT | Special Weather Statement | PUB | Teller | 59 min |
| Aug 22, 2:15 PM MDT | Special Weather Statement | PUB | Teller | 60 min |
| Aug 22, 3:47 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Aug 22, 3:57 PM MDT | Special Weather Statement | PUB | Prowers | 33 min |
| Aug 22, 4:09 PM MDT | Special Weather Statement | PUB | Crowley | 36 min |
| Aug 22, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 26 min |
| Aug 22, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Aug 22, 4:48 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Aug 22, 4:53 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Aug 22, 5:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Aug 22, 5:06 PM MDT | Special Weather Statement | PUB | Kiowa | 24 min |
| Aug 22, 5:37 PM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.